Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Is sore throat, ear pain and fatigue along with short breath and low heart rate an indication of thyroid problem?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
for the last few weeks I've been feeling like I have the flu or something with a sore throat, ear pain and fatigue. then I started getting really bad joint pain in my hands and feet and worsened fatigue. my resting HR is always above 100 but it does bother me and my doctor says it idiopathic but the last two days I've felt like im having trouble breathing and my HR has been in the 40s with an O2 below 95. im wondering if it could be a thyroid problem?
Posted Sat, 15 Mar 2014 in Infections
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer: Thyroid Detailed Answer: A heart rate of 40 is worrisome. I strongly recommend you go to the emergency and get this evaluated. Thyroid problems can cause heart rates ranging from low to high depending on the type of thyroid condition. for example hyperthyroidism or an over active thyroid can cause fast heart rate while hypothyroidism or under active thyroid can cause slow heart rate. Both these problems are easy to detect by doing a simple blood test called TSH and free T4. Regarding the other symptoms you are reporting it is possible you may suffered a bout of thyroiditis which is a temporary bruising of the thyroid gland. Many a time it requires only symptomatic treatment and normalizes by itself after a few weeks. An experienced endocrinologist will be able to manage this well but (s)he will need to assess you in person
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor